Keep an eye on your feet!!

I posted a pic on here a couple of weeks ago of my horrible toe! What started as a scratch has ended up a real mess, and very painful with it. I went to the doctors and was given anti biotics, I was putting a dressing on myself, It didn't get better, I went back to the doctor who said it wasn't infected and it would get better on it's own!

I saw the nurse practitioner at the GP's surgery who said it was infected and she gave me different anti biotics. Still no better and in a lot of pain I went to my local walk in centre, saw a lovely doctor who sent me straight to the podiatrist, he couldn't believe I hadn't been sent to him before. I am now having treatment every few days with him, he is cutting dead skin off etc and re-dressing the wound. I haven't got to get it wet - easier said than done especially as the only shoes I can get on are some old sandals. I wrap it up in cling film and plastic to have a shower. All this has been caused because of the side effects of the hu lowering my immune system.

I knew I was at risk of ulcers on my lower legs but no-one had said anything about the risks of any injury not healing! No, my common sense about it didn't kick in!

I saw my specialist nurse yesterday, my platelets are up a bit probably due to the infection and inflammation and she has advised also seeing a dermatologist. The pain I am getting (like a red hot iron pressing on my foot) is, apparently, nerve damage. I cannot stand even the slightest pressure on it.

I had an xray yesterday to see if the infection had gone into the bone, I get the results next week.

If I had known that I had to get the slightest injury seen to straight away I would have avoided all this. Also perhaps the GP should have known about the side effects of chemotherapy.

So please fellow MPN'ers get any scratch or cut seen to straight away!!

3 Replies

  • Oh you poor thing Lizzie, saw the picture and even then I thought it looked dreadful . I know what you mean about GPs not knowing about what Chemo can do to a person even though it is a mild dose, also when you have to take for an MPN, which again they seem to not know anything about this either, have a real struggle with mine all the time, sometimes makes me feel that it is all in my head.

    I fell over a garden flower pot, mind you it is big enough!! Got a nasty scratch where I had drawn blood, then this huge bruise appeared and the lower part of my leg started to swell, got the GP to have a look, and she told me to put ice on it, and if I had some arnica that would also help, MISTAKE all went nasty, but still they said should heal in time, so I kept on bathing with salt water, in the end it did heal, but I still have bruising and my shin is still swollen, like you it is the fear of getting infected leg ulcers, but lucky for me my daughter works for a medical company called Synapse and they have a piece of equipment (very small) called Accell-Heal, this can be prescribed on the NHS through tissue viability nurses and doctors, it has had amazing results even with diabetics.

    Let's hope that you will have no need for anything like this, now or in the future. Hope your results come back OK, and yes always go straight to A and E with any cuts or scratches and tell them you have and MPN and are on chemo never leave it.


  • Thank you, I've made a note of Accell in case it's needed. X

  • Are you using Hydrea?

    Stop immediately

    jan tiggelaar

You may also like...